MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 5F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 5F SELECT CATHETER; DQY
Catalog Number PNS5F130BER
Medical Device Problem Codes Break (1069); Material Separation (1562); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
While preparing a neuron select catheter 5f (5f select) to be used for a thrombectomy procedure, the physician noticed the 5f select tip sheared off while being advanced through a non-penumbra guiding catheter outside of the patient's body.The tip of the 5f select sheared off prior to use and therefore was not used for the procedure.The procedure was completed using another manufacturer's catheter.
 
Additional Manufacturer Narrative
Results: the neuron select catheter 5f (5f select) fractured approximately 123.0 cm from the hub.There was no gross yielding distal or proximal to the fracture.Conclusions: evaluation of the returned device revealed it was fractured at the proximal and distal shaft junction.This type of damage typically occurs due to improper handling during use.If the select is forcefully handled at an angle during insertion into a parent catheter, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 5F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6001141
Report Number3005168196-2016-01410
Device Sequence Number16311649
Product Code DQY
UDI-Device Identifier00814548010212
UDI-Public00814548010212
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/20/2019
Device Catalogue NumberPNS5F130BER
Device Lot NumberF70201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1